MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS LUCERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS LUCERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-H260
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported poor air supply from the evis lucera gastrointestinal videoscope.There were no reports of patient harm.The device was returned for evaluation.Upon inspection and testing, the nozzle was clogged with foreign material.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the device was manufactured.The device evaluation found the water supply volume and the water removal ability did not meet the standard values due to the clogging of the nozzle.The bending section cover had cracked adhesive, the electrical connector was discolored due to water leakage, switch 1 and switch 3 had scratches, switch 4 had wear, the universal cord protector had a scratch on the s-connector side, the objective lens had a crack, the connecting tube had a scratch, and a deformed insertion tube were discovered.During the device evaluation, the foreign matter could not be identified.Based on the results of the investigation, the foreign material found in the nozzle may have been the result of insufficient cleaning, however, a definitive root cause could not be determined.This issue is addressed in the instructions for use (ifu): ¿chapter 3 preparation and inspection, 3.2 inspection of the endoscope, and 3.6 inspection of the endoscopic system¿ describes the following warning.Inspection of the endoscope 9.Inspect the air / water nozzle at the distal end of the endoscope¿s insertion section for abnormal swelling, bulges, dents, or other irregularities.Inspection of the objective lens cleaning function 1.While covering the spray valve hole with your finger, depress the valve all the way (till the 2nd step) and confirm that water flow is observed in the entire endoscopic image.2.While keeping the spray valve hole covered, depress the valve till the first stop position (till the 1st step) and confirm that emission of water spray is observed in the entire endoscopic image.¿ olympus will continue to monitor the field performance of this device.

Brand Name
EVIS LUCERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17266688
Report Number9610595-2023-09759
Device Sequence Number8061557
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-H260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown